Alert archive / Alabama / River Flood Warnings in 2010

River Flood Warning 2, NWS Birmingham, AL

January 20, 20105 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 20, 2010, 9:23 AM CST for 5 counties in Alabama. It took effect at Jan 21, 2010, 8:13 PM CST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 9:23 AM CST (15:23 UTC)
In effect from
Jan 21, 2010, 8:13 PM CST
Expired
Jan 23, 2010, 8:55 AM CST
In force
37 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 124.29 ft at Jan 22, 2010, 11:00 AM CST.

actionminormoderate11512012513001/2001/2101/2201/2301/24
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WGUS44 KBMX 201523
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
923 AM CST WED JAN 20 2010

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL IS FORECAST OVER THE UPPER TOMBIGBEE BASIN LATER TODAY
AND TONIGHT...AND THIS WILL SEND THE UPPER TOMBIGBEE RIVER INTO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-210323-
/O.NEW.KBMX.FL.W.0002.100121T1346Z-100124T2315Z/
/AVLA1.1.ER.100121T1346Z.100122T1800Z.100124T1115Z.NO/
923 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THURSDAY MORNING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 6 AM WEDNESDAY THE STAGE WAS 114.4 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND CREST
  NEAR 126.8 FEET FRIDAY AFTERNOON. THE RIVER WILL THEN FALL BELOW  
  FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
5 follow-up statements
720 
WGUS84 KBMX 211243
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 AM CST THU JAN 21 2010


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE
UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT AT 
THE BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-220043-
/O.EXT.KBMX.FL.W.0002.100121T2338Z-100124T2200Z/
/AVLA1.1.ER.100121T2338Z.100123T0000Z.100124T1000Z.NO/
643 AM CST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6 AM THURSDAY THE STAGE WAS 116.2 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 125 FEET BY FRIDAY EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
948 
WGUS84 KBMX 211546
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 AM CST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES WILL OCCUR ALONG THE TOMBIGBEE RIVER DURING THE NEXT FEW 
DAYS...BUT ONLY MINOR FLOODING IS FORECAST ON THE UPPER TOMBIGBEE
RIVER AROUND BEVILL DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-220346-
/O.EXT.KBMX.FL.W.0002.100122T0336Z-100125T0600Z/
/AVLA1.1.ER.100122T0336Z.100123T0600Z.100124T1800Z.NO/
946 AM CST THU JAN 21 2010

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6 AM THURSDAY THE STAGE WAS 116.2 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 126.2 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
857 
WGUS84 KBMX 220119
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST THU JAN 21 2010


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES WILL OCCUR ALONG THE TOMBIGBEE RIVER DURING THE NEXT FEW DAYS...
BUT ONLY MINOR FLOODING IS FORECAST ON THE UPPER TOMBIGBEE RIVER AROUND
BEVILL DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-221319-
/O.EXT.KBMX.FL.W.0002.100122T0213Z-100124T0600Z/
/AVLA1.1.ER.100122T0213Z.100122T1800Z.100123T1800Z.NO/
719 PM CST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM THURSDAY THE STAGE WAS 121.4 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 124.1 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED

$$
248 
WGUS84 KBMX 221413
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 AM CST FRI JAN 22 2010


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER AT BEVILL LOCK AND 
DAM...AND A FLOOD WARNING REMAINS IN EFFECT THERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-230213-
/O.EXT.KBMX.FL.W.0002.000000T0000Z-100124T0644Z/
/AVLA1.1.ER.100122T0203Z.100122T1800Z.100123T1844Z.NO/
813 AM CST FRI JAN 22 2010

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM FRIDAY THE STAGE WAS 123.6 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 124.5 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON .
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
937 
WGUS84 KBMX 230227
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CST FRI JAN 22 2010


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.THE UPPER TOMBIGBEE RIVER AT BEVILL LOCK AND DAM REMAINS ABOVE FLOOD
STAGE. A SLOW DROP THROUGH THE OVERNIGHT HOURS. UNTIL THE RIVER
FALLS BELOW FLOOD STAGE...A FLOOD WARNING REMAINS IN EFFECT THERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-231427-
/O.EXT.KBMX.FL.W.0002.000000T0000Z-100123T1455Z/
/AVLA1.1.ER.100122T0203Z.100122T1700Z.100123T0255Z.NO/
827 PM CST FRI JAN 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM FRIDAY THE STAGE WAS 122.4 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE OVERNIGHT... 
  AND CONTINUE TO FALL SLOWLY SATURDAY MORNING.
* IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 20, 5:35 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 20, 5:35 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 AM CST WED JAN 20 2010

.UPDATE...FOR 12Z AVIATION.

&&

.DISCUSSION...

WELL...AS WE GET CLOSER TO THE EVENT HORIZON AS A FAIRLY IMPRESSIVE
SHORT WAVE TROF DIGS SOUTHEAST...MORE QUESTIONS CONTINUE REGARDING
THE SHORT TERM FORECAST. OVERALL...HAD BEEN IMPRESSED WITH SOME OF
THE MARGINAL THERMODYNAMIC PROFILES THAT WERE LOOKING TO SURGE
NORTHWARD THROUGH THE OVERNIGHT HOURS TONIGHT AND INTO THURSDAY
MORNING AND EVEN AFTERNOON. HOWEVER...AS NEWER GUIDANCE CONTINUES
TO ROLL IN...IMPRESSIONS ARE STARTING TO WAIN JUST A BIT. I STILL
BELIEVE THAT THERE WILL BE A SMALL WINDOW OF OPPORTUNITY TO SEE
SOME MARGINALLY SEVERE WEATHER IN THE EXTREME WESTERN AND SOUTHERN
COUNTIES THROUGH WEDNESDAY EVENING AND INTO THE OVERNIGHT
HOURS...BUT MY IMPRESSIONS ARE THAT THE THERMODYNAMICS OF THIS
SYSTEM WILL REALLY STRUGGLE AS THE WARM FRONT LIFTS NORTH ACROSS
CENTRAL ALABAMA. MAKE NO MISTAKE THE MID TO UPPER LAPSE RATES WILL
REMAIN IMPRESSIVE...ESPECIALLY LATE INTO THE EVENT AS THE UPPER
TROF SURGES CLOSER TO THE AREA...BUT THE LOW LEVEL PROFILES ARE
REALLY SUGGESTING A MORE ELEVATED THREAT THAN ANYTHING ELSE. THAT
COUPLED WITH THE FACT THAT MUCH OF THE EVENT OCCURS THROUGH THE
OVERNIGHT AND WITHOUT SUFFICIENT LOW LEVEL HEATING...AND WE ARE
REALLY LOOKING AT A MINIMAL TO PERHAPS ONLY MARGINAL CHANCE TO GET
ANY CELLS SURFACE ROOTED. AT THIS TIME PLAN ON INCLUDING SOME OF
THE SOUTHWESTERN COUNTIES IN A LOW CONFIDENCE SEVERE THREAT IN THE
HWO. ASIDE FROM THE SEVERE THREAT...THE HEAVY RAIN POSSIBILITIES
MAY BE MORE OF A STORY. IMPRESSIVE COLUMN PW VALUES COUPLED WITH
THE THREAT OF SEVERAL DYING MESOSCALE CONVECTIVE SYSTEMS COULD
LEAD TO THE THREAT OF SEVERAL INCHES OF RAIN ACROSS THE AREA.
STILL DECIDING IF A FLASH FLOOD WATCH IS WARRANTED FOR CENTRAL
ALABAMA...AND WILL LIKELY MAKE THE DECISION IN JUST A BIT.

LOOKING MORE TOWARDS THURSDAY AFTERNOON...MORE IMPRESSIVE THERMO
STRUCTURES COMBINED WITH VEERED SHEAR PROFILES COULD LEAD TO A FEW
ISOLATED SUPERCELLS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE
AREA. THESE WILL BE IN CONJUNCTION WITH THE FRONTAL/DRYLINE
PASSAGE LATER THURSDAY AFTERNOON AND THE EVENING. ANY STORMS ARE
EXPECTED TO REMAIN ISOLATED AND POSSIBLY OF A MORE LP NATURE DUE
TO THE LACK OF REMAINING MOISTURE. FOR THOSE WHO LIKE TO TAKE STORM
PICTURES...THIS WILL BE A GREAT OPPORTUNITY FOR YOU IF THE THREAT
PANS OUT.

RETURN FLOW WILL BEGIN ON SATURDAY AHEAD OF AN ADVANCING COLD FRONT
ASSOCIATED WITH A RATHER LARGE UPPER LEVEL TROUGH CENTERED OVER THE
MIDDLE OF THE COUNTRY.  THIS SYSTEM WILL BEGIN TO SLOW DOWN AND
OCCLUDE BY SATURDAY...BUT THE COLD FRONT WILL CONTINUE TO PUSH
EASTWARD AND SHOULD REACH ALABAMA BY SATURDAY NIGHT.  THE SURFACE
LOW WILL BECOME VERTICALLY STACKED WITH THE UPPER LEVEL TROUGH OVER
THE NORTHERN PLAINS...AND THIS SCENARIO IS TYPICALLY LESS FAVORABLE
FOR SEVERE CONVECTION.  WITH POOR QUALITY MOISTURE BEING TRANSPORTED
IN ON SOUTHEASTERLY SURFACE WINDS...THE BEST MOISTURE WILL REMAIN
WEST OF ALABAMA.  IN ADDITION TO UNIMPRESSIVE THERMODYNAMICS...MOST
OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTH OF THE AREA.  AS A
RESULT...THE SEVERE THREAT APPEARS TO BE MINIMAL AT THIS TIME.

A SQUALL LINE SHOULD REACH THE WESTERN AREAS BY MIDNIGHT SATURDAY
NIGHT ON THE LEADING EDGE OF THE COLD FRONT...AND RAIN CHANCES
WILL REMAIN HIGH ON SUNDAY AS THE FRONT CONTINUES TO SLOW DOWN.
COOLER AND DRIER CONDITIONS WILL MOVE IN BEHIND THE FRONT AS IT
FINALLY MOVES OUT OF THE AREA ON MONDAY.

17/KLAWS
GRANTHAM

&&

.AVIATION...12Z TAF DISCUSSION.

THE MAIN THREAT AT ISSUANCE TIME IS THE DENSE FOG THAT HAS BLANKETED
MGM AND TOI.  THIS FOG IS EXPECTED TO PERSIST THROUGH 9 AM THIS
MORNING AND WILL BE AS LOW AS 1/4 MILE.

LIGHT TO MODERATE SHOWERS ARE JUST WEST OF ALABAMA THIS MORNING...
MOVING TO THE EAST.  THESE SHOWERS COULD BE NEAR TCL BY 7 AM BUT
SHOULD BE SPOTTY ENOUGH TO ONLY INCLUDE VCSH FOR A COUPLE OF HOURS
THIS MORNING.  THESE SHOWERS WILL BE CLOSE TO BHM BY 15Z BUT
AGAIN...SHOULD BE SPOTTY ENOUGH TO ONLY INCLUDE VCSH.

THE BIGGER STORY WILL BE THE DEVELOPMENT OF POSSIBLY HEAVY RAIN AND
SOME THUNDERSTORMS THIS EVENING.  AS THE THUNDERSTORMS WILL BE
SCATTERED...HAVE ONLY PREVAILED CB WITH SHRA BEGINNING AT 21Z OVER
TCL...AND THEN SPREADING EASTWARD THROUGH THE EVENING HOURS.  CIGS
AND VIS SHOULD DROP TO MVFR WITH THESE SHOWERS...AND THOUGH NOT
PREVAILING...SHORT PERIODS OF TIME IN IFR ARE POSSIBLE WITH HEAVIER
RAINS.

MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE MORNING
HOURS OF 21 JAN...BUT WILL WAIT UNTIL 18Z ISSUANCE FOR AN ATTEMPT AT
BETTER TIMING.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...A DENSE FOG ADVISORY IS IN EFFECT
UNTIL 9 AM FOR AREAS ALONG AND SOUTH OF INTERSTATE 85.

&&

17/88/27
Hazardous weather outlook, Jan 20, 9:15 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST WED JAN 20 2010

ALZ011>015-017>050-211107-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
915 AM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

AFTER AN INITIAL ROUND OF SHOWERS THIS MORNING...DEVELOPMENT OF
THUNDERSTORMS WILL BE POSSIBLE AFTER 5 PM THIS EVENING FOR AREAS
ALONG AND SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. THESE
AREAS WILL BE PRONE TO WIND GUSTS UP TO 60 MPH ALONG WITH THE CHANCE
OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND EARLY
THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE MAIN THREATS
WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

THIS STORM SYSTEM WILL ALSO HAVE THE POTENTIAL OF PRODUCING SOME
HEAVY RAIN. SOME AREAS MAY RECEIVE ONE TO THREE INCHES OF RAIN BY
THURSDAY EVENING. SOME OF THIS RAIN MAY OCCUR IN A SHORT PERIOD OF
TIME AND PRODUCE SOME MINOR FLOODING.

YET ANOTHER STORM SYSTEM AFFECTS CENTRAL ALABAMA SATURDAY NIGHT INTO
SUNDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS ASSOCIATED
WITH A SQUALL LINE MOVING ACROSS THE AREA FROM WEST TO EAST. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

THERE REMAINS SOME UNCERTAINTY WITH THE TIMING AND PLACEMENT OF THESE
SPECIFIC WEATHER HAZARDS. STAY TUNED TO FURTHER OUTLOOKS WHEN SOME
OF THE SPECIFIC DETAILS BECOME CLEARER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
LATE TONIGHT INTO THE DAY ON THURSDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:28 AM CSTDense Fog AdvisoryBMXBarbour, Bullock, Lowndes, Macon, Montgomery, Pike and 1 more5 hr

Nearby

River Flood Warnings in Alabama, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.